MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ75124
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The review of the images and photos provided are pending.The investigation is currently underway.(expiry date: 06/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure via jugular vein, the pta balloon allegedly detached and traveled to the pulmonary artery.It was reported that the balloon was deflated and attempted to be pulled through venotomy, however, these attempts were unsuccessful due to tightness.The physician tried to inflated the balloon once again to make the venotomy bigger and remove the balloon from the patient, but during this attempt using a syringe to apply pressure, the balloon, part of the shaft and other materials detached and traveled to the pulmonary artery.The patient was sent to the hospital where interventional radiologist was able to retrieve the devices successfully with no harm to the patient.There was no reported complications to the patient, and was reported to be medically stable.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record review was not required.Investigation summary: although the device was not returned for evaluation, medical images were provided for review.From the image review, the balloon manipulation was noted to have occurred at the curvature in the distal right subclavian artery and the superior vena cava.The balloon appeared to be intact in the provide images, and no contrast was seen outside of the balloon.Three electronic photos were also provided for review.Photo 1 shows a balloon detached from the rest of the device, and caught in a snare.The balloon is bloody and appears to be either partially inverted or prolapsed.Photo 2 shows a balloon detached from the rest of the device, and caught in a snare.The balloon is bloody and appears to be either partially inverted or prolapsed.A portion of the inner lumen appears to be sticking out from the proximal balloon joint.Photo 3 shows a balloon detached from the rest of the device being held vertically.The balloon appears to be partially inverted in the photo.Based on the photo review, a balloon and inner lumen detachment can be confirmed.However, the investigation is inconclusive for the reported entrapment, as no confirmations of entrapment could be made from the provided images.The definitive root cause for the balloon detachment and reported entrapment could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9531517
Report Number2020394-2019-05876
Device Sequence Number2313430
Product Code DQY
UDI-Device Identifier00801741063251
UDI-Public(01)00801741063251
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ75124
Device Catalogue NumberCQ75124
Device Lot NumberREDU3492
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;